Alert archive / California / Wind Advisories in 2013
Wind Advisory 55, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 18, 2013, 3:01 AM PDT for Riverside County, California. It took effect at Jun 18, 2013, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 3:01 AM PDT (10:01 UTC)
- In effect from
- Jun 18, 2013, 2:00 PM PDT
- Expired
- Jun 19, 2013, 3:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS76 KSGX 181001 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PDT TUE JUN 18 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS THIS AFTERNOON THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CENTRAL CALIFORNIA LATE TODAY AND TONIGHT. THIS TROUGH WILL BRING GUSTY WEST WINDS THROUGH THE SAN GORGONIO PASS AND INTO THE NORTHERN SECTION OF THE COACHELLA VALLEY. WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY ALONG SECTIONS OF INTERSTATE 10 IN THIS AREA. THE WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. CAZ061-182100- /O.NEW.KSGX.WI.Y.0055.130618T2100Z-130619T1000Z/ COACHELLA VALLEY- 301 AM PDT TUE JUN 18 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY. * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. AFFECTED TOWNS INCLUDE CABAZON...WHITEWATER...DESERT HOT SPRINGS AND THOUSAND PALMS. GUSTY WINDS WILL ALSO AFFECT THE PALM SPRINGS AREA. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. * IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
3 follow-up statements
130 WWUS76 KSGX 182020 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PDT TUE JUN 18 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS THIS AFTERNOON THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE INLAND ACROSS CENTRAL CALIFORNIA LATER THIS EVENING AND TONIGHT. THIS TROUGH WILL BRING GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS INTO THE NORTHERN SECTION OF THE COACHELLA VALLEY. WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY ALONG SECTIONS OF AND AREAS NORTH OF INTERSTATE 10 IN THIS AREA. THE WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. CAZ061-190500- /O.CON.KSGX.WI.Y.0055.130618T2100Z-130619T1000Z/ COACHELLA VALLEY- 120 PM PDT TUE JUN 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * TIMING...THROUGH LATE TONIGHT. * LOCATION...INTERSTATE 10 THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. AFFECTED TOWNS INCLUDE CABAZON...WHITEWATER...DESERT HOT SPRINGS AND THOUSAND PALMS. GUSTY WINDS WILL ALSO AFFECT THE PALM SPRINGS AREA. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. * IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
274 WWUS76 KSGX 190436 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 936 PM PDT TUE JUN 18 2013 ...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE INLAND ACROSS CENTRAL CALIFORNIA OVERNIGHT. THIS TROUGH WILL BRING GUSTY WEST WINDS THROUGH AND EAST OF SAN GORGONIO PASS AND IN THE NORTHERN SECTION OF THE COACHELLA VALLEY. WIND GUSTS IN EXCESS OF 45 MPH WILL CONTINUE UNTIL AROUND 300 AM ALONG AND NORTH OF INTERSTATE 10. THE WINDS WILL GRADUALLY DIMINISH LATE TONIGHT. CAZ061-191000- /O.CON.KSGX.WI.Y.0055.000000T0000Z-130619T1000Z/ COACHELLA VALLEY- 936 PM PDT TUE JUN 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 55 MPH. * TIMING...THROUGH 300 AM WEDNESDAY. * LOCATION...INTERSTATE 10 THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. AFFECTED TOWNS INCLUDE CABAZON...WHITEWATER...DESERT HOT SPRINGS AND THOUSAND PALMS. GUSTY WINDS WILL ALSO AFFECT THE PALM SPRINGS AREA. * VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND SAND. * IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
750 WWUS76 KSGX 191001 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PDT WED JUN 19 2013 CAZ061-191115- /O.EXP.KSGX.WI.Y.0055.000000T0000Z-130619T1000Z/ COACHELLA VALLEY- 301 AM PDT WED JUN 19 2013 ...WIND ADVISORY HAS EXPIRED... WIND HAVE DECREASED BELOW ADVISORY LEVELS IN THE NORTHERN PORTIONS OF THE COACHELLA VALLEY. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 17, 9:00 PM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Jun 17, 9:00 PM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PDT MON JUN 17 2013 .SYNOPSIS... FAIR WEATHER WILL CONTINUE THE REST OF THIS WEEK AND INTO EARLY NEXT WEEK. TEMPERATURES WILL AVERAGE NEAR SEASONAL NORMS WITH SLIGHT COOLING TUESDAY AND WEDNESDAY...THEN WARMING LATE IN THE WEEK. AREAS OF MAINLY NIGHT AND MORNING LOW CLOUDS WILL PREVAIL NEAR THE COAST...WITH SLIGHTLY GREATER AREAL COVERAGE TUESDAY NIGHT. GUSTY WINDS WILL OCCUR IN THE MOUNTAINS AND DESERTS AND PARTS OF THE COASTAL WATERS TUESDAY AND TUESDAY NIGHT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... STRATUS WAS ALONG THE IMMEDIATE SAN DIEGO COUNTY COAST THIS EVENING...WITH CLEAR SKIES ELSEWHERE. THE MARINE INVERSION BASE WAS AROUND 1200 FEET THIS EVENING...SO STRATUS SHOULD MAINLY JUST EXTEND INTO COASTAL AREAS AND PARTS OF THE SAN DIEGO COUNTY VALLEYS TONIGHT. A CLOSED LOW WAS NEAR 45N/130W AND WILL SLOWLY MOVE EAST INTO WASHINGTON/OREGON BY WEDNESDAY. THE WEST-EAST RIDGE CONTINUES TO BE CENTERED ALONG THE 27TH PARALLEL FROM THE EAST PACIFIC THROUGH NORTHERN MEXICO. A SHORT WAVE ON THE SOUTH SIDE OF THE CLOSED LOW WILL MOVE THROUGH SO-CAL TUESDAY NIGHT AND LOWER HEIGHTS/TEMPS ALOFT HERE AND INCREASE THE ONSHORE FLOW. AFTER A DAY OF SLIGHTLY ABOVE SEASONAL TEMPS TODAY...THERE WILL BE COOLING TO READINGS JUST A BIT BELOW NORMAL TUE/WED. WITH MORE COOLING BELOW THE INVERSION THAN ABOVE...WE SHOULD HAVE SOME LINGERING STRATUS TUE AFTERNOON AT SOME COASTAL LOCATIONS. STRONGER ONSHORE FLOW AND A GREATER THERMAL GRADIENT ALOFT WILL RESULT IN STRONGER WINDS IN THE DESERTS/DESERT MTN SLOPES AND THROUGH SAN GORGONIO PASS...WITH LOCAL GUSTS AROUND 50 MPH LATE TUESDAY/TUESDAY NIGHT. WINDS OVER THE COASTAL WATERS WILL INCREASE TOO...ESPECIALLY NEAR SAN CLEMENTE ISLAND. THE CLOSED LOW WILL SLOWLY MOVE ENE TOWARDS MONTANA/ALBERTA THU/FRI...AND WEAK CYCLONIC FLOW WILL CONTINUE OVER CALIFONIA THOUGH WITH GRADUAL HEIGHT RISES. MEANWHILE...THE W-E RIDGE TO OUR SOUTH WIL BUILD MORE OVER NORTHERN MEXICO AND THE SOUTH-CENTRAL US FOR RATHER UNEVENTFUL WEATHER HERE...NIGHT/MORNING STRATUS NEAR THE COAST...WARM IN THE VALLEYS AND SEASONALLY HOT IN THE DESERTS. LOCAL GUSTY WEST WINDS WILL CONTINUE IN THE MTNS/DESERTS. THERE ARE HINTS IN BOTH GFS AND ECM THAT THE HIGH BUILDING IN THE SOUTH-CENTRAL US COULD EXPAND ACROSS MUCH OF THE US NEXT WEEK WITH EAST FLOW DEVELOPING OVER MEXICO. THIS COULD BE A PRECURSOR TO MONSOONAL THUNDERSTORMS IN THE MTNS OF SO-CAL. TEMPS COULD BE QUITE HIGH OVER INLAND AREAS AS WELL NEXT WEEK. && .AVIATION... 180300Z...COAST/INLAND VALLEYS...LOW CLOUDS WITH BASES AROUND 1000 FT MSL AND TOPS NEAR 1800 FT MSL ARE BEGINNING TO DEVELOP ALONG THE COAST. THESE CLOUDS ARE EXPECTED TO PUSH AROUND 15 MILES AFT 18/0600Z. VIS 2-4 SM BR WILL BE POSSIBLE WHERE STRATUS NEARS HIGHER TERRAIN. KONT WILL REMAIN SKC/FEW THOUGH VIS MAY DROP TO 3-5 SM HZ BETWEEN 18/1500Z-1800Z. STRATUS WILL CLEAR TOWARDS THE COAST BETWEEN 18/1500Z-1700Z TUE MORNING. LOW CLOUDS WILL THAN AGAIN MOVE INLAND FROM THE COAST EARLY TUESDAY EVENING. BASES AND TOPS WILL BE A COUPLE HUNDRED FEET HIGHER THAN TONIGHTS. VALLEYS/MTNS/DESERTS...MOSTLY CLEAR AND P6SM THROUGH TUE EVENING. && .MARINE... STRONG NORTHWEST WINDS WILL DEVELOP OVER THE OUTER WATERS TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. WINDS WILL BECOME SUSTAINED 15 TO 20 KT...WITH GUSTS TO 25 KT. THESE WINDS WILL CREATE A SHORT-PERIOD COMBINED SWELL OF UP TO 8 FT...ESPECIALLY NEAR SAN CLEMENTE ISLAND. WINDS AND SEAS WILL DISSIPATE BY WEDNESDAY MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAXWELL AVIATION/MARINE...JT
Hazardous weather outlook, Jun 17, 6:00 PM PDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 PM PDT MON JUN 17 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-181300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 600 PM PDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...STRONG ONSHORE FLOW WILL BRING LOCALLY GUSTY WESTERLY WINDS MPH ON THE DESERT MOUNTAIN SLOPES AND ADJACENT DESERT LOCATIONS...ESPECIALLY NEAR SAN GORGONIO PASS. WIND GUSTS COULD EXCEED 50 MPH IN THESE LOCATIONS. FOR TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...WIND GUSTS TO 25 KNOTS WILL BRING CHOPPY CONDITIONS IN THE OUTER COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:29 PM PDT | Small Craft Advisory for Winds | SGX | 32 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.